MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY BIOPSY INSTRUMENT
Catalog Number 121820
Medical Device Problem Codes Bent (1059); Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for the biopsy procedure the stylet was allegedly bent and cracked near the sample notch of the device.There was no patient contact.
 
Additional Manufacturer Narrative
The evaluation was unconfirmed for the alleged break, only the reported bend was confirmed.Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one monopty biopsy needle and five electronic photos were provided for review.A photo review and visual/dimensional evaluation was performed.Based on the photo review and sample evaluation, the investigation is confirmed for bent needle as a backward bend was noted at the sample notch.However, no other anomalies were noted with the needle.Therefore, the investigation is unconfirmed for the alleged crack/break near the sample notch.The definitive root cause could not be determined based upon available information.It is unknown if device handling issues and/or device storage at the facility contributed to the reported event.It should be noted that per manufacturing procedure, mp6000007, rev.20, all monopty devices are 100% inspected for damage and functionally tested during manufacturing.Therefore, it is unlikely that the issue is manufacturing related.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description
It was reported that during preparation for a kidney biopsy procedure the stylet was allegedly bent and cracked near the sample notch of the device.It was further reported that the needle guard/tip protector was in place upon opening the package.There was no patient contact.

Brand Name
MONOPTY BIOPSY INSTRUMENT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7470789
Report Number2020394-2018-00512
Device Sequence Number19150883
Product Code KNW
UDI-Device Identifier00801741084652
UDI-Public(01)00801741084652
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number121820
Device Lot NumberRECN1137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer06/21/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1